Aa
Aa
A
A
A
Close
Avatar universal

ADHD

I am strongly seeking for somebody's advice and what should I do about this I have a severe case of adhd mixed with anxiety and I am a grown adult that needs medication for my adhd for school and work and I get really frustrated that my parents don't let me control my own meds in general they know I don't abbuse it but every time I need my meds I have ask them and it makes my anxiety act up even more cuz I have to call them tell them I need my meds and it's annoying because they r not always their how can I get them to let me be in charge of it trust me and just let me keep it on me instead of needing to call them every time I need it it's making me go crazy Please tell me what are the right words to tell them and explain to them I did not chose to be sick all this worry u guys do is making me sicker I love them and appreciate that they care but I don't use it for recreation  it's actually upsets me that it's so hard for me to focus I need to work ten times as hard as the person next to with medicine it's starting to get me so annoyed that every time I need meds i got to ask college  is getting so tough for me I jus want to drop out I just can't put up with this anymore please advice tell me what to tell my parents
9 Responses
Sort by: Helpful Oldest Newest
189897 tn?1441126518
COMMUNITY LEADER
   I don't understand.  If you are over 18, the meds should be prescribed to you.   Chances are that the doctors office is still going by what happened in high school.  Call them and tell them to change the name on the prescription.
  Of course, the other thing to do is to show your parents something like this chart.  http://www.leeheymd.com/charts/adhd_1.html.    
    It shows virtually all the ADHD meds and the recommended dosing.
    The other thought is that if you are taking more then the prescribed amount.  Its possible that your doc needs to up the dose.   So that you don't need to take more of the ineffective med.   How much and what are you taking?
    Also, a good high protein breakfast will extend the effectiveness of most stim meds.   And, a good nights sleep is also really important for functioning the next day.
   So, basically, a lot going on here.  Hope I can help with a bit more info from you.
Helpful - 0
Avatar universal
Thank you so much I usually take 18mgs of concerta but ever since I started Zoloft it causes chronic fatigue for me even after I take concerta I fall asleep
Helpful - 0
Avatar universal
But what am I going to tell my parents I need my dose to be increased and they already hate adhd meds and control my meds it's crazy I always have to ask for it evertime I need my meds and its hidden
Helpful - 0
189897 tn?1441126518
COMMUNITY LEADER
When do you take the Zoloft?
  Do you take the stim meds daily, or as needed?
Helpful - 0
Avatar universal
as needed
Helpful - 0
189897 tn?1441126518
COMMUNITY LEADER
  Is the zoloft taken at night or in the morning?
Helpful - 0
189897 tn?1441126518
COMMUNITY LEADER
       Anxiety is a very common co-disorder of ADHD.  It is possible that a low dose of an extended stim med like Vyansse or Adderall XR would help you not only with your studies but reduce your anxiety enough that you could get off the zoloft.   Frankly, I would make an appointment with your Doc.  By law, the doc cannot share any info with your parents.  Tell the doc what is going on.
  Tell the doc that, " college  is getting so tough for me I jus want to drop out I just can't put up with this anymore."  
   But more importantly, you need to tell him what the zoloft is doing to you.  That is a side effect that would indicate an overdose and the dose needs to be changed or at the least the time of the dose.
   Long story short, I can give you all kinds of links about ADD and what it does to people.  But, you need to start taking control of your life.  Call your doctor.
Helpful - 0
189897 tn?1441126518
COMMUNITY LEADER
   Just had another thought.  Tell your parents that the zoloft is really spacing you out and you need to have an appointment with your doc to get the dosage adjusted.
Helpful - 0
Avatar universal
I suggest you find a guidance counselor at school to discuss this with, it can help to have someone to discuss anxiety with.
Helpful - 0
Have an Answer?

You are reading content posted in the ADD / ADHD Community

Top Children's Development Answerers
189897 tn?1441126518
San Pedro, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Fearing autism, many parents aren't vaccinating their kids. Can doctors reverse this dangerous trend?
Yummy eats that will keep your child healthy and happy
What to expect in your growing baby
Is the PS3 the new Prozac … or causing ADHD in your kid?
Autism expert Dr. Richard Graff weighs in on the vaccine-autism media scandal.
Could your home be a haven for toxins that can cause ADHD?